PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

Chain varieties of monoids

Volume 534 / 2018

Sergey V. Gusev, Boris M. Vernikov Dissertationes Mathematicae 534 (2018), 1-73 MSC: Primary 20M07; Secondary 08B15. DOI: 10.4064/dm772-2-2018 Published online: 15 October 2018

Abstract

A variety of universal algebras is called a chain variety if its subvariety lattice is a chain. Non-group chain varieties of semigroups were completely classified by Sukhanov in 1982. Here we completely determine non-group chain varieties of monoids (referring to monoid varieties, we consider monoids as algebras with an associative binary operation and the nullary operation that fixes the identity element). Even though the lattice of all monoid varieties embeds into the lattice of all semigroup varieties, surprisingly, the classification of non-group chain varieties in the monoid case turns out to be much more complicated than in the case of semigroups.

Authors

  • Sergey V. GusevInstitute of Natural Sciences and Mathematics
    Ural Federal University
    Lenina 51
    620000 Ekaterinburg, Russia
    e-mail
  • Boris M. VernikovInstitute of Natural Sciences and Mathematics
    Ural Federal University
    Lenina 51
    620000 Ekaterinburg, Russia
    e-mail

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image